Alert archive / Kentucky / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 188, NWS Louisville, KY

April 17, 2006Scott County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Apr 17, 2006, 7:20 AM EDT for Scott County, Kentucky. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 17, 2006, 7:20 AM EDT (11:20 UTC)
Expired
Apr 17, 2006, 7:45 AM EDT
In force
25 min
Issued by
NWS Louisville, KY
Area
Counties, with a storm outline in the text

County Scott County, KY

The radar

The Louisville radar (KLVX), 124 km from the middle of the area, began a volume at 11:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 11.3 hours before the alert went out and 403 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2006-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 406 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2006-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
406 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1558 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-1.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 4:00 AM EDT, 3 hours 20 minutes earlier.

Area forecast discussion, Apr 17, 4:00 AM EDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
400 AM EDT MON APR 17 2006

.SHORT TERM (TODAY AND TONIGHT)...

MAIN FORECAST CONCERN IS DEALING WITH THE DIMINISHING PCPN THREAT
THIS MORNING. THEN THE OVERALL CLOUD TRENDS TODAY AND TONIGHT...
AND THEIR RESULTING IMPACT ON MAX TEMPS TODAY AND THE MINS TONIGHT.

WITH THE WEAKENING TROF EXITING THE AREA DURING THIS MORNING...AND
WITH THE COLD FRONT JUST NOW DRIFTING SOUTH OF THE OHIO RIVER...WILL
KEEP SMALL CHANCES OF TRW-/RW- IN FA FOR THIS MORNING. THEN PARTLY TO
MOSTLY CLOUDY SKIES THIS AFTERNOON BUT CLEARING FROM THE NORTH
LATE THIS AFTERNOON INTO EARLY TONIGHT.

ONLY SMALL ADJUSTMENTS TO TEMP TRENDS FROM THE CURRENT FCST. --21

.LONG TERM (TUESDAY-MONDAY)...

TUESDAY AND WEDNESDAY...

ONGOING FORECAST ONLY REQUIRED A FEW MINOR TWEAKS...SMALL MODEL
DIFFERENCES FROM THE LAST FEW RUNS. MAIN ADJUSTMENTS TO TO SLIGHTLY
PUSH PRECIP CHANCES BACK INTO WEDNESDAY ONLY. AREA OF LOW PRESSURE
WILL ROLL EAST FROM THE NEAR THE OZARKS TUESDAY EVENING AND ON
ACROSS THE TN VALLEY NEAR THE TN AND KY BORDER WEDNESDAY...SYSTEM
WEAKENS AS ENERGY STAYS MORE TOWARDS THE PARENT LOW NEAR THE UPPER
MS VALLEY. HAVE KEPT LOW CHANCE POPS AS SCTD SHOWER/TSTORM ACTIVITY
WILL BE POSSIBLE. PRECIP CHCS LOOKS TO END DURING THE NIGHTTIME
HOURS WEDNESDAY. TEMPS SHOULD REMAIN NEAR NORMAL EACH DAY.

THURSDAY THROUGH MONDAY...

HAVE FOLLOWED A COMBO OF THE ECMWF AND THE NCEP ENSEMBLE MEAN
THROUGH THE PERIOD...THIS IS FAIRLY CONSISTENT WITH CURRENT FORECAST
AS WELL...THOUGH SOME MINOR CHANGES WERE NECESSARY DEALING WITH THE
PRECIP CHANCES LATE IN THE WEEK AS MODELS SHOWING ANOMALOUS LOOKING
DEEP CLOSED UPPER LOW SLOWLY WORKING EAST ACROSS THE NORTHERN
STATES. TEMPS LOOK TO REMAIN NEAR NORMAL THRU THE PERIOD AS
WELL.

THINKING THE CUT OFF LOW IS OVERDONE...ESPECIALLY FOR THIS TIME OF
YEAR...THOUGH A MUCH WEAKER LOW IS PLAUSIBLE. SO HAVE TAKEN THE LOW
SLOWLY EAST ACROSS THE UPPER MS VALLEY THURSDAY...TOWARDS THE GREAT
LAKES WITH RIDGING NEAR THE EAST COAST SLOWING ITS PROGRESSION
SOME...AS THE RIDGE BREAKS DOWN THE LOW WILL SCOOT OFF TO THE EAST
FRIDAY INTO SATURDAY ACROSS THE GREAT LAKES TOWARDS THE ATLC
SEABOARD. SFC RIDGING WILL MAKE ITS WAY INTO THE AREA LATE IN THE
WEEKEND INTO THE EARLY PORTION OF NEXT WEEK AS A UPPER LEVEL RIDGE
SLIDES EAST FROM THE PLAINS. HAVE MENTIONED PRECIP CHANCES WITH
SHOWERS AND TSTORMS FRIDAY...LINGERING INTO SATURDAY MORNING/EARLY
AFTERNOON AS THE FRONT SWINGS THROUGH THE AREA. DRYING AND CLEARING
SATURDAY NIGHT INTO SUNDAY...AMPLE SUNSHINE TO START NEXT WEEK.
--SCHOTT

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Apr 17, 4:30 AM EDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
430 AM EDT MON APR 17 2006

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-180830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
430 AM EDT MON APR 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

SLIGHT CHANCE OF THUNDERSTORMS THIS MORNING AS THE COLD FRONT PASSES
THROUGH THE OUTLOOK AREA...THOUGH STORMS ARE NOT EXPECTED TO BE
EITHER STRONG OR SEVERE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY.

SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE WEDNESDAY...AND
FRIDAY INTO EARLY SATURDAY AS WEATHER DISTURBANCES ADVANCE ACROSS
THE OHIO RIVER VALLEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

SCHOTT

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 9:47 PM EDTSevere Thunderstorm WarningLMKOrange43 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.